I took Chromium to help with my sugar cravings. I don't know if I was taking too much or what, by I started itching from it. I want to start taking it again because I think the benefits of taking chromium outweight the risks of my sugar going up and up due to addiction to sugar. Am I right in believing this?
Vitamins ARE medications. This is something a lot of people do not realize. Some vitamins and supplements can be toxic in high amounts. Just because it is over the counter and sold as a supplement doesnt mean it is safe for you to consume in any amount you wish. This is true for vitamins, minerals AND herbal products!! Many of these "supplements" can harm you if taken outside the recommended dosage. It is very important that you read the instructions on how to take these supplements, just like you would treat a prescription medication, and follow those directions to a "T" unless you are directed otherwise by a physician. You should also disclose the use of any vitamin or herbal supplement to your Dr when they ask you what medications you are taking. You should tell the Dr what prescription meds you take and what vitamins and supplements you take and in what amount and how often you take them. Many supplements can interact with medical tests and other medications. Mixing herbal and supplemental products with prescription medications without a Drs supervision is a recipe for disaster! Some supplements are dangerous to take prior to surgery and can interact with anesthesia or cause you to bleed. Therefore it is very important to treat these supplements and vitamins or any over the counter drugs the same as prescription medications. You should ask your physician about taking chromium and ask him what amount you should take to be safe. If your medical Dr is not comfortable telling you then you should consult a naturopathic physician or a dietician on how to take dietary supplements.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 6 Aug 2009 • 1 answer
Posted 8 Mar 2013 • 5 answers
Posted 6 Jul 2014 • 1 answer
Posted 8 Apr 2016 • 0 answers
Posted 3 Feb 2017 • 0 answers